Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 29, NWS Wilmington, NC

May 7, 2016

NWS Wilmington, NC issued this small craft advisory at May 7, 2016, 1:21 PM EDT. It took effect at May 7, 2016, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2016, 1:21 PM EDT (17:21 UTC)
In effect from
May 7, 2016, 11:00 PM EDT
Expired
May 7, 2016, 6:56 PM EDT
In force
Issued by
NWS Wilmington, NC

The text

As transmitted.

211 
WHUS72 KILM 071721
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
121 PM EDT SAT MAY 7 2016


AMZ250-252-254-256-080300-
/O.NEW.KILM.SC.Y.0029.160508T0300Z-160508T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
121 PM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT SUNDAY.

* WINDS...WEST 15 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
768 
WHUS72 KILM 072256
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT SAT MAY 7 2016

AMZ250-252-254-256-080000-
/O.CAN.KILM.SC.Y.0029.160508T0300Z-160508T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
656 PM EDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

ALTHOUGH THE ADVISORY HAS BEEN CANCELLED...SMALL CRAFT SHOULD
STILL EXERCISE CAUTION OVERNIGHT AS WINDS WILL INCREASE TO 15 TO
20 KTS...WITH SEAS BUILDING TO 3 TO 5 FT.

$$

REK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 7, 10:21 AM EDT, 3 hours earlier.

Area forecast discussion, May 7, 10:21 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1021 AM EDT SAT MAY 7 2016

.SYNOPSIS...
DRIER AIR WILL WRAP IN BEHIND A DEPARTING UPPER LOW BRINGING
WARMING TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. THE RISK FOR SHOWERS AND THUNDERSTORMS WILL INCREASE MID
WEEK AHEAD OF A COLD FRONT. AN UPPER LEVEL DISTURBANCE MAY ALLOW
UNSETTLED WEATHER TO PERSIST INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM SATURDAY...ONLY SUBTLE CHANGES TO THE FORECAST THIS
MORNING. HAVE TWEAKED THE TEMPERATURE CURVE ALTHOUGH DAYTIME HIGHS
ARE STILL ON TRACK. ALSO WALKED BACK CLOUD COVER BUT STILL EXPECT
SOME CONVECTIVE CLOUDS TO EVENTUALLY DEVELOP. NO OTHER CHANGES.
PREVIOUS DISCUSSION FOLLOWS:

MOST AREAS WERE SEEING A BRIGHT AND SUNNY
START TO THE DAY. SOME HIGHER CLOUDS WERE LINGERING NEAR THE CAPE
FEAR COAST EARLY THIS MORNING WHILE A SMALL BATCH WAS DISSIPATING
ACROSS THE BENNETTSVILLE AREA.

AN UPPER LOW ACROSS THE MID-ATLANTIC COAST WILL SLOWLY SLIDE
SEAWARD THROUGH TONIGHT. A WEAK PERTURBATION EMBEDDED IN NW FLOW
MAY SPARK A FEW SHOWERS...BUT THESE LOOK LIKE THEY WILL REMAIN TO
OUR N...IN CLOSER PROXIMITY TO THE COLDER AIR ALOFT. THUS...WE
WILL STICK WITH A DRY FORECAST AS HIGH PRESSURE SLOWLY BUILDS FROM
THE W AND SW. MORE SUNSHINE AND WARMER TEMPS THROUGHOUT THE COLUMN
WILL RESULT IN A WARMER DAY WITH HIGHS IN THE UPPER 70S. A FEW 80
DEGREE READINGS ARE POSSIBLE ACROSS THE PEE DEE REGION. BRISK
WESTERLY LOW-LEVEL JETTING WILL KEEP SURFACE WIND SPEEDS ELEVATED
TONIGHT AND LOWS ARE ONLY EXPECTED TO DROP TO THE LOWER TO MID
60S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 315 AM SATURDAY...HIGH PRESSURE WILL BE BUILDING IN FROM
THE W AND SW SUN AND THEN OFFSHORE TO OUR SE AND E SUN NIGHT AND
THROUGH THE REMAINDER OF THE PERIOD. A BACKDOOR COLD FRONT WILL BE
DROPPING S ACROSS THE MID-ATLANTIC STATES BUT WILL STALL WELL N OF
THE AREA BEFORE RETREATING BACK TO THE N LATE IN THE PERIOD. FLOW
ALOFT WILL BE TRANSITIONING FROM NW TO ZONAL SUN AND THEN TO SW
MON. THIS WILL ALLOW PRECIPITABLE WATER VALUES TO RISE. GREATER
SUBSIDENCE SHOULD HELP TO KEEP CONVECTION FROM DEVELOPING.
HOWEVER...WILL INCLUDE A SLIGHT CHANCE FOR AN AFTERNOON AND EVE
THUNDERSTORM ALONG A LINE FROM NEAR LBT TO ILM NORTHWARD SUN
AFTERNOON AND EVE AS INSTABILITY INCREASES DUE TO STRONG HEATING.
THIS AREA WILL BE CLOSEST TO BACKDOOR FRONT.

RISING HEIGHTS WILL YIELD EARLY SUMMER-LIKE WARMTH WITH HIGHS BOTH
DAYS WELL UP IN THE 80S ALTHOUGH THE SEABREEZE WILL KNOCK TEMPS BACK
AT THE BEACHES BOTH AFTERNOONS. LOWS IN THE MID AND UPPER 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 315 AM SATURDAY...WEAK RIDGING ALOFT DURING TUESDAY DAMPENS
BY MID-WEEK AS MUCH OF THE DOWNSTREAM SHORT WAVE ENERGY IS
DIRECTED TOWARDS THE GREAT LAKES REGION. BY FRIDAY COULD SEE A
MINOR SHORT WAVE PASS THROUGH BUT TIMING A FEATURE THAT SUBTLE AND
THAT FAR OUT IS DIFFICULT. WITH GREATER CERTAINTY AN AREA OF HIGH
PRESSURE BECOMES ESTABLISHED OFF THE CAROLINAS AT THE SURFACE TUE-
WED WHILE WEAK LEE TROUGHING IS EXPECTED TO DEVELOP BY WED-THU.
FINALLY A WEAK FRONT COULD COME INTO PLAY THURSDAY NIGHT INTO
FRIDAY. OVERALL...THE PRECIPITABLE WATER IS SHOWN TO INCREASE FROM
WED INTO FRI AS THE BEST MOISTURE POOLING OCCURS AHEAD/ALONG THE
AFOREMENTIONED WEAK FRONT THURSDAY NIGHT INTO FRIDAY BEFORE DRYING
OCCURS. THE AIR-MASS WILL BECOME INCREASINGLY UNSTABLE THE LATTER
HALF OF THE WEEK. HAVE GENERALLY CARRIED SLIGHT CHANCE TO LOW-END
CHANCE POPS WED-FRI TIME FRAME AS A RESULT OF THE HIGHER
PRECIPITABLE WATER AND INSTABILITY. GIVEN SOUTH-SOUTHWESTERLY FLOW
IN PLACE ON THE BACKSIDE OF HIGH PRESSURE POSITIONED OFF THE COAST
TEMPERATURES WILL BE ABOVE NORMAL EACH DAY/NIGHT PERIOD IN THE
EXTENDED.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
AS OF 12Z...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.
WINDS OUT OF THE W WILL GRADUALLY BACK TO THE SW. SPEEDS INVOF 10 KT
ARE EXPECTED TODAY BEFORE DIMINISHING TO 5 TO 10 KT TONIGHT.

EXTENDED OUTLOOK...VFR EXPECTED THROUGH TUESDAY. ISOLATED MVFR/IFR
CONDITIONS ARE POSSIBLE WEDNESDAY IN SCATTERED THUNDERSTORMS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM SATURDAY...NO CHANGES TO THE COASTAL WATERS
FORECAST WITH THE MID MORNING UPDATE. PREVIOUS DISCUSSION FOLLOWS:

HIGH PRESSURE WILL SLOWLY BUILD FROM THE
W AND SW AS AN UPPER LOW ACROSS THE MID-ATLANTIC COAST SLOWLY
EDGES SEAWARD. WINDS WILL BE FROM THE NW EARLY ON AND THEN BACK TO
W AND THEN SW BY LATE AFTERNOON AND THIS EVE. WINDS WILL RETURN TO
A MORE WESTERLY DIRECTION OVERNIGHT. LOW-LEVEL JETTING OF 35-45 KT
WILL ALLOW FOR STRONGER WINDS TONIGHT...AND A BRIEF PERIOD OF
SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVERNIGHT. WIND SPEEDS
UP TO 20 TO 25 KT AND SEAS UP TO 4 TO 5 FT...WITH A FEW 6 FT SEAS
POSSIBLE ACROSS THE OUTER NORTHERN WATERS. WIND SPEEDS TODAY WILL
BE UP TO 15 TO 20 KT...SEAS 2 TO 4 FT.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 315 AM SATURDAY...HIGH PRESSURE WILL DOMINATE THE WEATHER
ACROSS THE WATERS THIS PERIOD AS IT BUILDS FROM THE W AND SW SUN AND
THEN OFFSHORE TO OUR SE AND E SUN NIGHT AND MON. A BACKDOOR COLD
FRONT WILL BE DROPPING SOUTHWARD ACROSS THE MID-ATLANTIC STATES...
BUT WILL STALL WELL N OF THE AREA AND THEN RETURN TO THE N. THIS
WILL KEEP SW WINDS ACROSS THE WATERS. THE STRONGEST WINDS WILL BE
EARLY SUN MORNING...NEAR 20 KT. OTHERWISE WINDS WILL BE 10 TO 15 KT.
SEAS WILL BE UP TO 5 FT SUN MORNING...OTHERWISE 2 TO 4 FT.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...AREA OF HIGH PRESSURE WILL BECOME ESTABLISHED
OFF THE CAROLINA COAST WITH PREVAILING SOUTH-SOUTHWESTERLY FLOW
EXPECTED ACROSS THE COASTAL WATERS. SPEEDS WILL REMAIN 10 TO 15 KNOTS
OR LESS THROUGH THE PERIOD WHILE
WAVES WILL AVERAGE 3 FT.

&&

.TIDES/COASTAL FLOODING...
AS OF 500 AM SATURDAY...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED
FOR PORTIONS OF THE LOWER CAPE FEAR RIVER TO INCLUDE DOWNTOWN
WILMINGTON FOR HIGH TIDE LATE THIS MORNING. THE NEW MOON WAS ON
FRIDAY...BUT HIGH ASTRONOMICAL TIDES WILL CONTINUE THROUGH THE
WEEKEND...BUT WILL BEGIN TO WANE EARLY NEXT WEEK.

THE HIGHEST OF THE HIGH TIDES WILL BE WITH THE NIGHTTIME TIDE.
HIGH TIDE TONIGHT IS EXPECTED TO REACH MINOR COASTAL FLOOD
THRESHOLDS FOR ALL THE BEACHES AS WELL AS FOR THE LOWER CAPE FEAR
RIVER. HIGH TIDE AT THE BEACHES TONIGHT IS NEAR 900 PM AND 1100 PM
ALONG THE LOWER CAPE FEAR RIVER IN WILMINGTON. COASTAL FLOOD
ADVISORIES ARE EXPECTED TO BE ISSUED FOR HIGH TIDE TONIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR NCZ107.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...RJD/SHK
SHORT TERM...RJD
LONG TERM...SRP
AVIATION...RAN
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 7, 5:07 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
507 AM EDT SAT MAY 7 2016

NCZ106-108-110-SCZ054-056-080915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
507 AM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

MINOR COASTAL FLOODING IS LIKELY AT THE BEACHES THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR COASTAL FLOODING MAY AGAIN DEVELOP AT THE BEACHES SUNDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-080915-
INLAND NEW HANOVER-
507 AM EDT SAT MAY 7 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON
EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR COASTAL FLOODING IS LIKELY FOR PORTIONS OF THE LOWER CAPE
FEAR RIVER AT THE TIME OF HIGH TIDE. THE HIGHEST WATER LEVELS WILL
OCCUR DURING THE LATE NIGHT HIGH TIDE SUNDAY NIGHT. MINOR COASTAL
FLOODING WILL BE POSSIBLE THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-080915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
507 AM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-080915-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
507 AM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR PORTIONS OF THE
WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 5:05 AM EDTCoastal Flood AdvisoryILMNew Hanover7 hr
May 7, 3:40 PM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender8 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.